MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Model Number 144110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The surgeon began to manually ream the tibia for a universal baseplate with pressfit stem, when removing the tibial bone pins for the array assembly one of the bone pins broke inside the patient.Using x-ray the surgeon was able to locate the bone pin fixed inside cortical bone and was unable to retrieve it.Case type: tka.Surgical delay: 15 minutes.
 
Additional Manufacturer Narrative
Reported event: the surgeon began to manually ream the tibia for a universal baseplate with pressfit stem, when removing the tibial bone pins for the array assembly one of the bone pins broke inside the patient.Using x-ray the surgeon was able to locate the bone pin fixed inside cortical bone and was unable to retrieve it.Product evaluation and results: product inspection could not be performed as the product was not returned for evaluation.Product history review: review of the device history records for l/n w64539-1 indicate 969 devices were manufactured and accepted into final stock on 08/05/2019.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 144110, lot number w64539-1, shows no additional complaints related to the failure in this investigation.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.H3 other text : device not returned.
 
Event or Problem Description
The surgeon began to manually ream the tibia for a universal baseplate with pressfit stem, when removing the tibial bone pins for the array assembly one of the bone pins broke inside the patient.Using x-ray the surgeon was able to locate the bone pin fixed inside cortical bone and was unable to retrieve it.Case type: tka.Surgical delay: = 15 minutes.

Brand Name
BONE PIN, 4MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9453219
Report Number3005985723-2019-00901
Device Sequence Number3090673
Product Code OLO
UDI-Device Identifier00848486018160
UDI-Public00848486018160
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number144110
Device Catalogue Number144110
Device Lot NumberW64539-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;